Asymptotic Behavior of Solutions to a Hyperbolic System with Relaxation and Boundary Effect

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

15 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)348-380
Journal / PublicationJournal of Differential Equations
Issue number2
Publication statusPublished - 20 May 2000


In this paper, we study the initial boundary value problem of the following hyperbolic system with relaxation {vt + Ux = 0, ut + σ(v)x = 1/ε (f(v) - u), (x, t) ∈ R+× R+ (E) on the half line R+ with the boundary conditions v(0, t) = v_. When the asymptotic states are stationary wave or rarefaction wave or superposition of these two kind waves, we prove the stability of these wave patterns for small perturbation. The study is motivated by [7] where the asymptotic behavior of solutions to the scalar viscous conservation law with boundary corresponding to rarefaction waves was studied. In our analysis, we do not require (v+, u+) satisfy the equilibrium equation, i.e., u+= f(v+) as in [15]. © 2000 Academic Press.